MAUDE Adverse Event Report: STRYKER TRAUMA KIEL FEMORAL NAIL GT, LEFT T2 ALPHA FEMUR ANTEGRADE Ø10X380MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL FEMORAL NAIL GT, LEFT T2 ALPHA FEMUR ANTEGRADE Ø10X380MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2331-1038S
Medical Device Problem Codes Break (1069); Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 02/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "a priorly implanted t2 alpha antegrade nail was explanted.A gamma nail was used as a replacement.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.Device disposition unknown.
 
Additional Manufacturer Narrative
Please note corrections to b1, h6 device code and h6 clinical code.The reported event could be confirmed, since the received nail is broken apart as complained.The received x-ray was also reviewed and the breakage in the area of the lag screws can be confirmed.The device inspection revealed the following: the visual inspection has shown that the nail broke apart at the second lag screw hole.On top and on the bottom of the bore where the fracture occurred are strong impression marks visible, caused by high loads between the nail and the lag screw.The fracture face was inspected under the microscope and the typical characteristics of a fatigue fracture could by identified.The relevant dimensions were verified during the investigation and no deviation from the specification could be detected.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The nail was returned for evaluation and no product related issue could be detected.More detailed information about the event must be available, the provided x-ray is just in one plane and no pre-operative and post-operative x-rays were provided, also was no patient data provided and it is unknown how long the device was implanted, therefore the root cause of this event cannot be defined.The evaluation of the nail has shown that fatigue did lead to the breakage of the device, the implant could not resist the applied force which finally led to a material overload / fatigue failure.In this relation following statement from the instructions for use can be mentioned: "these devices can break when subjected to the increased loading associated with delayed unions and/or non-unions.Internal fixation devices are load sharing devices which are intended to hold fractured bone surfaces in apposition to facilitate healing.If healing is delayed or does not occur, the appliance may eventually break due to metal fatigue.Loads on the device produced by load bearing and the patient¿s activity level will dictate the longevity of the device." if updated information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "a priorly implanted t2 alpha antegrade nail was explanted.A gamma nail was used as a replacement." additionally, information received during the investigation showed that the original nail needed to be revised as it broke.This was noticed in x-rays.

Brand Name
FEMORAL NAIL GT, LEFT T2 ALPHA FEMUR ANTEGRADE Ø10X380MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13839222
Report Number0009610622-2022-00098
Device Sequence Number16474429
Product Code HSB
UDI-Device Identifier07613327289589
UDI-Public07613327289589
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2331-1038S
Device Catalogue Number23311038S
Device Lot NumberK08225ARA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date03/21/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown